It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-15-2010, 10:58 AM   #1
Member
(female)
 
Join Date: Sep 2008
Location: NY
Posts: 88
Finest1104 HB User
Question 40yrs old with osteoporosis...meds?

I have been diagnosed with osteoporosis. I've had injuries to my back through the yrs..5 herniated discs, 2 bulging, broke my tail bone and a bent atlas...

I haven't started any treatment or meds for it because I was dealing with chronic lymes disease and was on 4,000 mgs of antibiotics. (did not want to over load with meds). I have completed these meds and feel a better.

I also have other issues such as gastric problems, psoriasis, high cholesterol and my blood pressure drops at times. Am concerned that meds to treat osteoporosis will aggravate such. Any recommendations or experiences with meds would be greatly appreciated before I go for treatment.

 
Old 01-15-2010, 02:27 PM   #2
Newbie
(female)
 
Join Date: Jan 2010
Location: New Jersey
Posts: 6
danajoi HB User
Re: 40yrs old with osteoporosis...meds?

[/B]
Quote:
Originally Posted by Finest1104 View Post
I have been diagnosed with osteoporosis. I've had injuries to my back through the yrs..5 herniated discs, 2 bulging, broke my tail bone and a bent atlas...

I haven't started any treatment or meds for it because I was dealing with chronic lymes disease and was on 4,000 mgs of antibiotics. (did not want to over load with meds). I have completed these meds and feel a better.

I also have other issues such as gastric problems, psoriasis, high cholesterol and my blood pressure drops at times. Am concerned that meds to treat osteoporosis will aggravate such. Any recommendations or experiences with meds would be greatly appreciated before I go for treatment.
Hi Finest 1104, I too have osteoporosis and take a pill once a month for it. I take b/p medicine also. My doctor has me on Boniva 150 mg. and it is helping because I no longer have the pain in both arms; it was so painful. When your bones hurt it is awful. I recently started walking and will buy 3 lb. weights too. With Boniva you take it once a month on the same day. I take it on the 27th, that's so I will remember when I took it and I mark my calendar although it's not necessary. You can take it any day you want just remember when. This pill is taken the first thing in the morning and it is the first pill you take. Drink it with an 8 oz. glass of water and do NOT lie down for 1 hour, you can however sit. After 1 hour you can take your other meds. That's it and you're fine until the next month. You need to eat veggies with calcium such as broccoli, collard, mustard or kale greens and salmon. I love salmon patties. If you are not lactose intolerant then cheese, ice cream, milk are all good for you. I can not have those products, unfortunately. When I started taking Boniva 1 pill was $67.00 and that was with insurance. Now I pay $33.00 a pill. There are others meds on the market but you have to take them two times a week. They are not as expensive as what I take. If you want to know more about it just Google it. Take care and wishing you the best of health.

 
Sponsors Lightbulb
   
Old 01-15-2010, 09:19 PM   #3
Member
(female)
 
Join Date: Sep 2008
Location: NY
Posts: 88
Finest1104 HB User
Re: 40yrs old with osteoporosis...meds?

Thanks for the information. I will inquire about Boniva.

 
Old 01-16-2010, 12:16 AM   #4
Senior Veteran
(female)
 
montesflus's Avatar
 
Join Date: Sep 2006
Location: Los Angeles, California, USA
Posts: 657
montesflus HB Usermontesflus HB User
Re: 40yrs old with osteoporosis...meds?

Hello,

Before starting on any bisphosphonate medication, Boniva being one, as are Fosamax and Actonel, I would definitely do your own research first. Look up discussions by patients themselves re these meds - then decide.

Monte

 
Old 01-16-2010, 06:39 AM   #5
Senior Member
(female)
 
Join Date: Nov 2007
Location: Canada
Posts: 232
Canna HB User
Re: 40yrs old with osteoporosis...meds?

Me too I would certainly check out and research on all the osteo drugs and make a decision one that you are comfortable with

 
Old 01-18-2010, 11:33 AM   #6
Senior Member
(female)
 
Join Date: Mar 2008
Location: Colorado, USA
Posts: 184
Arggg HB UserArggg HB UserArggg HB User
Re: 40yrs old with osteoporosis...meds?

Have you looked into natural treatments like sodium hydropaxitite (sp?). I don't trust the pharmaceutical treatments.

If you have osteoporosis, you should stay far, far away from dairy foods and soda pop, and anything with a high phosphorus content.

 
Old 01-18-2010, 11:07 PM   #7
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: California
Posts: 2,704
taape HB Usertaape HB User
Re: 40yrs old with osteoporosis...meds?

I have stomach problems too and was not able to tolerate bisphosphonates, I was started on Fosamax and one pill caused my stomach to burn. Even if it doesn't cause you stomach problems, long term it might. I'd just check it out.

I'm being treated with Forteo which is a medication that regulates your calcuim level so bone can grow. It's an injectable medication once daily for 2 years and it doesn't bother my stomach since it's not ingested.

Do your own research and talk with your doctor about options for treatment.

 
Old 01-19-2010, 06:16 AM   #8
Newbie
(female)
 
Join Date: Jan 2010
Location: New Jersey
Posts: 6
danajoi HB User
Re: 40yrs old with osteoporosis...meds?

Quote:
Originally Posted by Arggg View Post
Have you looked into natural treatments like sodium hydropaxitite (sp?). I don't trust the pharmaceutical treatments.

If you have osteoporosis, you should stay far, far away from dairy foods and soda pop, and anything with a high phosphorus content.
Thank you so much. I will research this. Enjoy life.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Only 45 and diagnosed with Osteoporosis!! Kentucky Girl Osteoporosis 23 11-29-2010 10:03 PM
stroke and osteoporosis Elisimova Osteoporosis 1 04-19-2010 06:28 PM
Gerd and Osteoporosis meds --burning chest pivicky Acid Reflux / GERD 2 01-31-2010 09:09 PM
Osteoporosis at 39 omzenska Osteoporosis 6 11-22-2008 05:24 PM
Hypothyroidism: Anyone Think Meds may cause Osteoporosis? sharlee1 Thyroid Disorders 10 03-15-2008 12:53 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



phylwill1152 (22), turtlelady (8), Piano0105 (7), taape (4), Titchou (3), Precious55 (3), Arggg (3), Sensitivo (3), dorri (2), Millard (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:16 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!